Question

Hi, I was diagnosed at 23 yrs with a fairly low cd4 count (272). Started tribuss two weeks after and have gone to be ud with 995 cd4 count as of last month. I am now 25 and concerned about my weight which alternates between 57.5 & 59.50kg. Before exposure I'd say I was at 63/65kg's which is what I want to get back to I hate being told that i have lost weight as it raises suspicion of unwellness in my country (SA). I still have major appetite but do not excercise or eat healthy most times. I also smoke weed regularly, once 5 days a week as an "escape". I also hold a demanding job which takes most of my time. I want to know how I can return to my pre-exposure weight. I also want to stress that my legs have been losing some fat, is this common with tribuss intake? Also lost fat on arm below elbow joint (ulna or so). How can I address this concern so I can get back to living? Thanks.

Answer

I am sorry you have low appetite and unintentional weight loss. I am glad your CD4 cells are very high!

Tribuss contains efavirenz and two nucleosides. Lipoatrophy (loss of fat) is not common with that drug but a study showed that a minority of patients (15 percent or so) may have lipoatrophy with the regimen specially if losing weight.

You seem to " want to escape" with pot. If that is depression driven, talk to your doctor about switching you to another regimen that does not contain efavirenz since this drug may cause depression is some patients (many do great on the drug).

Here are some options to gain weight while living with HIV

Please let me know if you have any other questions. I am here to help. In health,

Nelson